Alert archive / Arizona / Flash Flood Watches in 2012
Flash Flood Watch 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood watch at Aug 22, 2012, 1:34 PM MST. It took effect at Aug 22, 2012, 2:00 PM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2012, 1:34 PM MST (20:34 UTC)
- In effect from
- Aug 22, 2012, 2:00 PM MST
- Expired
- Aug 23, 2012, 5:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Phoenix, AZ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
589 WGUS65 KPSR 222034 FFAPSR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 134 PM MST WED AUG 22 2012 ...LOCALLY HEAVY RAIN POSSIBLE THIS AFTERNOON THROUGH THURSDAY MORNING... .STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL MOVE ACROSS LA PAZ...NORTHERN MARICOPA AND SOUTHERN GILA COUNTIES THIS AFTERNOON THROUGH THURSDAY MORNING. FLASH FLOODING WILL BE POSSIBLE... ESPECIALLY ACROSS AREAS SUCH AS LA PAZ COUNTY THAT HAVE RECENTLY RECEIVED HEAVY RAINS. AZZ021>024-231200- /O.NEW.KPSR.FF.A.0005.120822T2100Z-120823T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE... NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI... SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD 134 PM MST WED AUG 22 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH- CENTRAL ARIZONA AND WEST-CENTRAL ARIZONA...INCLUDING THE FOLLOWING AREAS...IN EAST-CENTRAL ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA AND NORTHWEST MARICOPA COUNTY. IN WEST-CENTRAL ARIZONA...WEST CENTRAL DESERTS. * THROUGH LATE TONIGHT * AN UNSEASONABLY STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS MAINLY NORTHERN ARIZONA THIS AFTERNOON THROUGH THE MORNING HOURS THURSDAY. THE ATMOSPHERE OVER ARIZONA IS VERY MOIST AND UNSTABLE WITH PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES OVER THE LOWER DESERTS. STORMS WILL HAVE THE POTENTIAL TO BECOME ORGANIZED AND EVEN SEVERE...AND GIVEN THE HIGH MOISTURE VALUES IN THE ATMOSPHERE...THE STORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL. THE BEST THREAT FOR ORGANIZED STORMS AND HEAVY RAIN WILL BE OVER CENTRAL ARIZONA...MAINLY LA PAZ COUNTY EAST ACROSS NORTHERN MARICOPA AND SOUTHERN GILA COUNTIES. * HEAVY RAINS WILL LEAD TO URBAN AND SMALL STREAM FLOODING AS WELL AS THE POSSIBILITY OF FLASH FLOODING...ESPECIALLY ACROSS AREAS THAT HAVE RECENTLY RECEIVED HEAVY RAINS SUCH AS LA PAZ COUNTY AND PORTIONS OF NORTHWEST MARICOPA COUNTY. FLASH FLOODING WILL CAUSE NORMALLY DRY WASHES TO RUN HEAVILY OR FLOW OUT OF THEIR BANKS. WATER WILL RUN OVER AREA ROADS AND CLOSE UNBRIDGED CROSSINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$ CB
1 follow-up statement
972 WGUS65 KPSR 231144 FFAPSR FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 444 AM MST THU AUG 23 2012 ...HEAVY RAIN THREAT COMING TO AN END... .SCATTERED SHOWERS AND THUNDERSTORMS REMAIN ACROSS EASTERN PORTIONS OF THE METRO PHOENIX AREA AND AREAS EAST AND NORTH OF PHOENIX. A FEW THUNDERSTORMS WILL BRING BRIEF HEAVY RAINFALL THROUGH THE MID MORNING HOURS...BUT THE WIDESPREAD THREAT OF HEAVY RAINFALL HAS ENDED. AZZ021>024-231245- /O.EXP.KPSR.FF.A.0005.000000T0000Z-120823T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE... NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI... SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD 444 AM MST THU AUG 23 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH- CENTRAL ARIZONA AND WEST-CENTRAL ARIZONA WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood watch went out at Aug 22, 10:30 AM MST, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 22, 10:30 AM MST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1030 AM MST WED AUG 22 2012 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... UNUSUALLY HIGH MONSOON MOISTURE WILL PERSIST OVER THE REGION THROUGH THURSDAY. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION TODAY...LEADING TO ANOTHER SIGNIFICANT CHANCE OF SHOWERS AND THUNDERSTORMS LASTING THROUGH TONIGHT. THERE WILL BE A LINGERING CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY EARLY IN THE DAY. A DRYING TREND WITH NEAR NORMAL TEMPERATURES CAN BE EXPECTED THIS WEEKEND. && .DISCUSSION... WIDESPREAD CONVECTIVE OUTBREAK FROM YESTERDAY EVENING HAS LEFT THE CENTRAL DESERTS MUCH COOLER AND MORE STABLE AS COMPARED TO YESTERDAY AT THIS TIME. 8 AM TEMPERATURES ACROSS THE DESERTS WERE GENERALLY 10 DEGREES COOLER THAN 24 HOURS AGO WITH MOST LOCALES IN THE UPPER 70S. QUITE A BIT OF BOUNDARY LAYER MOISTURE IS IN PLACE HOWEVER AS THE DEWPOINTS WERE MOSTLY LOW TO MID 70S. PHOENIX 12Z SOUNDING LOOKS RATHER INTERESTING...SORT OF LIKE A BIG ONION...WITH QUITE A BIT OF DRYING BETWEEN 600MB AND 900MB. CURRENT SOUNDING HAS SUBSTANTIAL CIN TO OVERCOME BEFORE STORMS CAN FIRE OFF...HOWEVER WE EXPECT THE LOWER LEVELS TO REBOUND AND MOISTEN AS BACKING FLOW AHEAD OF AN APPROACHING LOW WILL PULL MID LEVEL MOISTURE BACK INTO SOUTH CENTRAL AZ DURING THE DAY TODAY. AS THIS OCCURS CIN WILL LOWER AND CAPE WILL INCREASE. THE LATEST WATER VAPOR IMAGERY SHOWED THE UPPER LOW MOVING INLAND ALONG THE CENTRAL CALIFORNIA COAST...AND THE LATEST PROGS CONTINUE TO MOVE THE LOW INTO SRN CA DURING THE DAY TODAY. DYNAMICS WILL BE INCREASING AS THE DAY WEARS ON...BETTER DIFLUENCE ALOFT...PVA AND A STRENGTHENING MID/UPPER LEVEL WIND FIELD...ALL WILL AID IN THUNDERSTORM DEVELOPMENT. DUE TO THE WORKED OVER BOUNDARY LAYER...CUT BACK OUR POPS ACROSS SOUTH CENTRAL AZ TODAY...BUT LEFT VALUES NEAR 20 PERCENT THIS MORNING AND IN THE 40S THIS AFTERNOON...DUE TO THE DYNAMICS THAT WILL BE MOVING INTO THE AREA. BEST THREAT FOR STORMS TODAY WILL LIKELY BE OVER OUR WESTERN ZONES...ESPECIALLY RIVERSIDE AND LA PAZ COUNTIES...DUE TO THEIR CLOSER PROXIMITY TO THE UPPER LOW AND THE FACT THAT THE BOUNDARY LAYER HAS NOT BEEN WORKED OVER AS MUCH. SKY/POP/WEATHER GRIDS HAVE BEEN ADJUSTED TO REFLECT CURRENT THINKING...OTHERWISE FORECASTS SEEM TO BE IN GOOD SHAPE. .PREVIOUS DISCUSSION... A VERY ACTIVE EVENING YESTERDAY TOOK PLACE AS AFTERNOON STORMS TO THE NORTH AND TO THE SOUTHEAST PRODUCED OUTFLOWS THAT MOVED INTO THE LOWER DESERTS WITH ADDITIONAL STORMS FIRING ALONG INTERSECTING OUTFLOWS AND ELSEWHERE. BY LATE EVENING...THE SHOWERS AND THUNDERSTORMS COALESCED INTO A SMALL MCS OVER THE METRO PHOENIX AREA BRINGING WIDESPREAD MODERATE TO HEAVY RAINFALL. THIS PRODUCED AREAWIDE RAINFALL AMOUNTS OF A QUARTER INCH ACROSS THE EAST VALLEY...AROUND A HALF INCH IN THE CENTRAL PHOENIX AREA...AND A SWATH OF 1 TO 2 INCH AMOUNTS ACROSS THE FAR SOUTHWEST PHOENIX AREA...BUCKEYE...AND THE HILLS SOUTHWEST OF BUCKEYE. MORE ISOLATED STORMS ALSO DEVELOPED FURTHER WEST ACROSS LA PAZ COUNTY WHERE LOCALIZED 1 TO 2 INCH RAIN AMOUNTS FELL. THE MCS OVER SOUTH-CENTRAL ARIZONA LIKELY PARTIALLY WORKED-OVER THE ATMOSPHERE AND LINGERING CLOUDS THROUGH TODAY WILL POSE A PROBLEM FOR BUILDING INSTABILITY. CURRENT WATER VAPOR IMAGERY SHOWS A STRONG UPPER LOW CENTERED JUST OFF THE CENTRAL CALIFORNIA COAST. A 50 KNOT UPPER JET WILL ROUND THE BASE OF THE UPPER TROUGH AS IT SLIDES EASTWARD TODAY WITH THE NOSE OF THE JET IMPINGING ON NORTHWEST ARIZONA LATER THIS AFTERNOON. STRONG DIFLUENCE AHEAD OF THE UPPER LOW WILL AFFECT ALL OF ARIZONA AND SOUTHERN CALIFORNIA TODAY. THE BULK OF THE POTENTIAL VORTICITY WILL HANG BACK TODAY ACROSS CALIFORNIA...BUT MOVE INTO OUR FAR WESTERN ZONES LATE THIS EVENING INTO EARLY TONIGHT. HIGH MOISTURE REMAINS IN PLACE WITH PWATS IN THE 1.5 TO 1.8 INCH RANGE. SOUTHWESTERLY STEERING FLOW WILL GRADUALLY INCREASE TO BETWEEN 15 AND 20 KNOTS AS THE UPPER LOW APPROACHES. THIS WILL HELP STORMS THAT DO DEVELOP TODAY TO BE MORE TRANSIENT AT LEAST...BUT WITH THE HIGH PWATS...HEAVY RAINFALL POTENTIAL WILL STILL BE A THREAT. MOST OF THE INGREDIENTS WILL BE THERE TODAY FOR ANOTHER ACTIVE DAY...BUT THERE IS STILL SOME DOUBT ON HOW MUCH INSTABILITY THERE WILL BE...ESPECIALLY FROM MARICOPA COUNTY EAST. EXTENSIVE CLOUD COVER WILL LIKELY INHIBIT HEATING FOR MUCH OF THE DAY...SO ML CAPES WILL LIKELY BE LESS THAN 1000 J/KG. HOWEVER...EVEN WITH THE SOMEWHAT MODEST INSTABILITY...UPPER DYNAMICS WILL PICK UP THE SLACK ALLOWING FOR GOOD VERTICAL ASCENT. EXPECTING ISOLATED SHOWERS AND THUNDERSTORMS THROUGH MID MORNING AND THEN INCREASING COVERAGE BY LATE MORNING...ESPECIALLY WESTERN ZONES WHERE THE BEST UPPER DYNAMICS WILL BE IN PLACE. THE EXTENT OF STORM COVERAGE ACROSS SOUTH-CENTRAL ARIZONA IS STILL IN QUESTION DUE TO THE PREVIOUS DAY/S CONVECTION...BUT STILL ENOUGH CONFIDENCE FOR WIDESPREAD 50 POPS FOR THIS AFTERNOON AND EVENING. COULD SEE A FEW SEVERE STORMS MAINLY ACROSS RIVERSIDE AND LA PAZ COUNTIES THIS AFTERNOON UNDER THE BETTER UPPER DYNAMICS. THE SEVERE THREAT WILL MAINLY BE STRONG WINDS FROM WET MICROBURSTS AND A SMALL THREAT OF LARGE HAIL. THERE WILL ALSO BE SOME FLASH FLOOD POTENTIAL...BUT FOR NOW THINKING LOWER INSTABILITY AND THE INCREASED STEERING FLOW WILL KEEP THE FLASH FLOOD POTENTIAL TOO LOW FOR A FLASH FLOOD WATCH. WILL CONTINUE TO MONITOR THINGS AS THE DAY PROGRESSES FOR ANY INCREASE IN FLASH FLOOD POTENTIAL. MODELS ARE STILL IN DECENT AGREEMENT WITH THE PROGRESSION OF THE UPPER LOW INTO NORTHERN ARIZONA TONIGHT INTO THURSDAY. A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS WILL BE SEEN OVERNIGHT TONIGHT...BUT COVERAGE IS EXPECTED TO BE MUCH LESS THAN DURING THE DAY TODAY. WILL START TO SEE DRYING FROM WEST TO EAST DURING THE DAY THURSDAY BEHIND THE UPPER LOW...BUT SHOULD STILL SEE ISOLATED TO SCATTERED STORMS MAINLY ACROSS SOUTH-CENTRAL ARIZONA DURING THE DAYTIME HOURS THURSDAY. BY THURSDAY EVENING...ENOUGH DRYING WILL BE TAKING PLACE FOR THE STORM ACTIVITY TO DECREASE FAIRLY RAPIDLY...AS THE UPPER LOW REACHES NORTHEAST ARIZONA. A DRY WESTERLY FLOW WILL SETTLE INTO THE REGION FOR FRIDAY INTO THE WEEKEND...BUT STILL EXPECTING LOW LEVEL MOISTURE TO STICK AROUND. THIS WILL BE ENOUGH TO WARRANT SLIGHT CHANCE AFTERNOON AND EARLY EVENING POPS MAINLY ACROSS GILA COUNTY. AFTERNOON TEMPERATURES FROM THE MID TO UPPER 90S ACROSS THE LOWER DESERTS TODAY THROUGH FRIDAY WILL REBOUND THIS WEEKEND INTO EARLY NEXT WEEK...REACHING NEAR NORMAL BY SUNDAY. NO APPRECIABLE FEATURE IN THE FLOW CAN BE DISCERNED AFTER FRIDAY...SO CLIMO OR SLIGHTLY BELOW CLIMO POPS IS EXPECTED AT LEAST THROUGH NEXT WEDNESDAY. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL... SCT/BKN MID TO HIGH LEVEL CLOUDS WILL PERSIST INTO THIS AFTERNOON WITH LARGELY VARIABLE SFC WINDS BECOMING S/SW BY MIDDAY. FORECAST MODELS STILL INDICATE BEST CHANCE FOR CONVECTIVE DEVELOPMENT TO BE LATE THIS AFTERNOON THROUGH THIS EVENING AS SOLAR HEATING AND DYNAMICS BEGIN TO OVERCOME THE RAIN-COOLED AIR LEFT OVER FROM LATE NIGHT...THUS HAVE INCLUDED SHRA AND VCTS IN THE PHX AREA TAFS. GRADUAL IMPROVEMENT IS EXPECTED ON THU MORNING AS DRIER AIR SPREADS EASTWARD INTO REGION. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... NOT MUCH CHANGES MADE FROM THE 12Z TAFS...STILL LOOKING GOOD FOR AT LEAST VCTS THIS AFTERNOON AS UPPER TROF APPROACHES FROM THE WEST. IMPROVEMENT SHOULD BE FAIRLY RAPID THIS EVENING AS DRIER AIR MOVES IN QUICKLY ONCE UPPER TROF PASSES TO THE EAST. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... FRIDAY THROUGH TUESDAY... PERSISTENT WESTERLY FLOW ALOFT IS EXPECTED TO PUSH DRIER AIR INTO THE REGION THROUGH THE PERIOD. THIS WILL REDUCE THE AVAILABLE MOISTURE AND THUNDERSTORM ACTIVITY SUBSTANTIALLY FROM FRIDAY ONWARD INTO EARLY NEXT WEEK. THUNDERSTORM ACTIVITY IS EXPECTED TO BE REDUCED TO JUST SOME ISOLATED CELLS OVER THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX EACH AFTERNOON AND EVENING. NIGHTTIME RELATIVE HUMIDITY RECOVERIES ARE EXPECTED TO FALL INTO THE FAIR TO GOOD RANGE EACH DAY. WINDS WILL REMAIN ON THE LIGHT SIDE AND GENERALLY FOLLOW NORMAL DIURNAL PATTERNS....EXCEPT NEAR THUNDERSTORMS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...CB/KUHLMAN AVIATION...PERCHA/MO FIRE WEATHER...PERCHA
Hazardous weather outlook, Aug 22, 4:40 AM MST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 440 AM MST WED AUG 22 2012 AZZ022-023-025>028-230800- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 440 AM MST WED AUG 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...SOUTH-CENTRAL ARIZONA AND SOUTHWEST ARIZONA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY TODAY AND INTO TONIGHT. THE PRIMARY HAZARDS ARE LOCALLY HEAVY RAINFALL AND FLOODING...AS WELL AS STRONG WIND GUSTS AND BLOWING DUST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY IN THE MORNING AND AFTERNOON ON THURSDAY. THUNDERSTORM CHANCES GREATLY DECREASE AFTER THURSDAY AND WILL MAINLY BE LIMITED TO HIGHER TERRAIN AREAS NORTH AND EAST OF PHOENIX. HAZARDS ON THURSDAY WILL INCLUDE LIGHTNING AND PERIODS OF HEAVY RAIN POTENTIALLY LEADING TO FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. AZZ020-021-CAZ030>033-230800- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 440 AM MST WED AUG 22 2012 /440 AM PDT WED AUG 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT WITH BEST CHANCES DURING THE AFTERNOON AND EVENING TODAY. THE POTENTIAL HAZARDS WILL BE STRONG DAMAGING WIND GUSTS...BLOWING DUST...PERIODS OF HEAVY RAIN POTENTIALLY LEADING TO FLOODING...LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH THE AFTERNOON HOURS WITH THE PRIMARY HAZARDS BEING LIGHTNING AND THE POSSIBILITY OF HEAVY RAIN POTENTIALLY LEADING TO FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. AZZ024-230800- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 440 AM MST WED AUG 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY TODAY AND INTO TONIGHT. THE PRIMARY HAZARDS ARE GUSTY WINDS AND PERIODS OF HEAVY RAINFALL LEADING TO FLASH FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CONTINUED CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS INTO NEXT WEEK...WITH LESSER CHANCES AFTER THURSDAY. THE PRIMARY THREATS WILL BE LIGHTNING...GUSTY WINDS...AND HEAVY RAINFALL POTENTIALLY LEADING TO FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Aug 22, 8:52 AM MST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
852 AM MST WED AUG 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 1 WSW COOLIDGE 32.97N 111.55W
08/21/2012 PINAL AZ TRAINED SPOTTER
MANY TREES DOWN...SHINGLE DAMAGE ON SOME ROOFS. TIME
ESTIMATED.
&&
EVENT NUMBER PSR1200273
MPLocal storm report, Aug 22, 8:55 AM MST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
855 AM MST WED AUG 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY RAIN 1 WSW COOLIDGE 32.97N 111.55W
08/21/2012 M2.54 INCH PINAL AZ TRAINED SPOTTER
STREET FLOODING IN AREA.
&&
EVENT NUMBER PSR1200274
MPThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:10 PM MST | Special Weather Statement | PSR | La Paz | 80 min |
| Aug 21, 5:29 PM MST | Special Weather Statement | PSR | Pinal | 46 min |
| Aug 21, 5:37 PM MST | Flash Flood Warning | PSR | La Paz | 83 min |
| Aug 21, 5:55 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 65 min |
| Aug 21, 5:59 PM MST | Special Weather Statement | PSR | Maricopa | 76 min |
| Aug 21, 6:00 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 39 min |
| Aug 21, 6:09 PM MST | Special Weather Statement | PSR | Pinal | 51 min |
| Aug 21, 6:12 PM MST | Flash Flood Warning | PSR | La Paz | 71 min |
| Aug 21, 6:51 PM MST | Flash Flood Warning | PSR | La Paz | 75 min |
| Aug 21, 6:56 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 3 hr |
| Aug 21, 6:57 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 33 min |
| Aug 21, 7:03 PM MST | Blowing Dust Advisory | PSR | 57 min | |
| Aug 21, 7:05 PM MST | Flash Flood Warning | PSR | Pinal | 55 min |
| Aug 21, 7:09 PM MST | Special Weather Statement | PSR | La Paz | 66 min |
| Aug 21, 7:30 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 30 min |
| Aug 21, 7:37 PM MST | Special Weather Statement | PSR | Maricopa | 53 min |
| Aug 21, 7:49 PM MST | Areal Flood Advisory | PSR | La Paz | 90 min |
| Aug 21, 8:00 PM MST | Flash Flood Warning | PSR | Pinal | 30 min |
| Aug 21, 8:16 PM MST | Areal Flood Advisory | PSR | Maricopa | 119 min |
| Aug 21, 8:28 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Aug 21, 9:02 PM MST | Areal Flood Advisory | PSR | Maricopa | 118 min |
| Aug 21, 9:32 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 118 min |
| Aug 21, 9:53 PM MST | Special Weather Statement | PSR | 37 min | |
| Aug 21, 10:07 PM MST | Special Weather Statement | PSR | Yuma | 38 min |
| Aug 21, 10:24 PM MST | Blowing Dust Advisory | PSR | 3 hr | |
| Aug 21, 10:40 PM MST | Areal Flood Advisory | PSR | La Paz | 81 min |
| Aug 21, 10:54 PM MST | Special Weather Statement | PSR | 66 min | |
| Aug 21, 11:15 PM MST | Special Weather Statement | PSR | La Paz | 75 min |
| Aug 22, 1:44 PM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 3 hr |
| Aug 22, 2:32 PM MST | Areal Flood Advisory | PSR | Maricopa | 118 min |
Nearby
Flash Flood Watches in Arizona, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.